MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q C-BLOC PAIN RELIEF SYSTEM WITH ONDEMAND, 400 ML / 5 ML/HR + 5 ML BOLUS/60; ELASTOMERIC - ONDEMAND

HALYARD - IRVINE ON-Q C-BLOC PAIN RELIEF SYSTEM WITH ONDEMAND, 400 ML / 5 ML/HR + 5 ML BOLUS/60; ELASTOMERIC - ONDEMAND
Model Number CB003
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Root cause could not be determined.All information reasonably known as of 19-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp-irv-17-00593.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: 400 ml.Flow rate: unknown.Procedure: r ankle tendon repair.Cathplace: unknown.It was report that a patient experienced an on demand bolus button that was able to be pressed down, but came right back up.The orange indicator also remained at the bottom.The patient did not experience any side effects.However, the pump was clamped immediately, and the patient's wife was instructed to contact their anesthesiologist for further instructions.No further information was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of 17-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The pump was received full.The pinch clamp was opened and infusion was observed at the distal luer.The bolus was allowed to refill and was then depressed.It functioned appropriately.The tubing was cut below the blue connector to drain the medication.A male and female luer were used with cyclohexanone to bond the tubing back together.A baxa repeater pump was used to refill the pump with 400ml of 0.9% saline.Flow accuracy testing was performed and after 60 hours the pump yielded a flow rate of 1.81ml/hr which is below specification with a +/- 15% tolerance.Pressure pot testing was performed.The tubing was detached from the pump and connected to a pressure gauge.The average bladder pressure used was 8.49 psi.After 1 hour of testing the flow rate was 4.75 which is below specifications with a +/- 15% tolerance.Pressure pot testing was performed on the glass orifice.The tubing was detached from the pump and connected to a pressure gauge.The average bladder pressure used was 8.20 psi.After 1 hour of testing the flow rate was 1.95 which is below specifications with a +/- 20% tolerance.The filter was removed from the tubing and pressure pot testing performed again.After 1 hour the glass orifice yielded a flow rate of 10.64ml/hr which is within specification with a +/-15% tolerance.Bolus button testing was performed with the pressure set to 8.49psi.The bolus unit was attached to the pressure gauge.The bolus button safety test results yielded an average delivery amount of 2.27g; the average is within specifications.The bolus volume test results yielded an average delivery amount of 4.29g, all results are within specifications.The evaluation summary concluded that the bolus button functioned properly.The full pump infused at all selectable rates when received.After draining and then refilling the pump to nominal volume flow accuracy testing was performed with the (select-a-flow) saf set to 7ml/hr.The flow rate accuracy testing was below specification with a +/- 15% tolerance.Pressure pot testing for the selected rates were all within specification the bolus button and safety test were within specification.It was unknown how often the patient activated the bolus button.The information provided does not clarify if the product was used properly or not.An instructions for use will be provided to aid the customer in order to avoid this issue in the future.Root cause could not be determined.All information reasonably known as of 14-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q C-BLOC PAIN RELIEF SYSTEM WITH ONDEMAND, 400 ML / 5 ML/HR + 5 ML BOLUS/60
Common Device Name
ELASTOMERIC - ONDEMAND
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6657827
Report Number2026095-2017-00120
Device Sequence Number16414035
Product Code MEB
UDI-Device Identifier30680651134715
UDI-Public30680651134715
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/21/2018
Device Model NumberCB003
Device Catalogue Number101347103
Device Lot Number0202588117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer06/27/2017
07/27/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date07/24/2017
08/21/2017
Patient Sequence Number1
Patient Age61 YR
Patient Weight122